Alert archive / Colorado / Flash Flood Warnings in 2015
Flash Flood Warning 30, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Aug 14, 2015, 4:36 PM MDT for Jefferson County, Park County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2015, 4:36 PM MDT (22:36 UTC)
- Expired
- Aug 14, 2015, 7:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson County, CO, Park County, CO
The radar
The Denver radar (KFTG), 95 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.6 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 2122 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
897
WGUS55 KBOU 142236
FFWBOU
COC059-093-150130-
/O.NEW.KBOU.FF.W.0030.150814T2236Z-150815T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
436 PM MDT FRI AUG 14 2015
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN JEFFERSON COUNTY IN NORTHEASTERN COLORADO...
EAST CENTRAL PARK COUNTY IN CENTRAL COLORADO...
* UNTIL 730 PM MDT
* AT 433 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ALONG A LINE EXTENDING FROM NEAR WELLINGTON LAKE TO
WILKERSON PASS. THE STORMS ARE MOVING NORTHEAST AT 5 MPH. UP TO
TWO INCHES OF RAIN MAY HAVE ALREADY FALLEN. FLASH FLOODING IS
EXPECTED TO BEGIN SHORTLY. EXCESSIVE RAINFALL OVER THE WARNING
AREA MAY CAUSE MUD SLIDES NEAR STEEP TERRAIN. THE MUD SLIDES CAN
CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WILKERSON PASS...BUFFALO CREEK AND CHEESMAN RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM MAY CAUSE FLASH FLOODING OF CREEKS
AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD
ALSO TRIGGER ROCK SLIDES OR DEBRIS FLOWS IN STEEP TERRAIN.
IF YOU ENCOUNTER RISING WATERS...MOVE TO HIGHER GROUND. ACT QUICKLY
TO PROTECT YOUR LIFE.
&&
LAT...LON 3901 10561 3940 10527 3932 10519 3926 10522
3925 10524 3924 10524 3924 10525 3921 10526
3920 10529 3918 10529 3916 10531 3912 10533
3910 10533 3895 10545
$$
DANKERS2 follow-up statements
517
WGUS75 KBOU 142339
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
539 PM MDT FRI AUG 14 2015
COC059-093-150130-
/O.CON.KBOU.FF.W.0030.000000T0000Z-150815T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON CO-PARK CO-
539 PM MDT FRI AUG 14 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM MDT FOR
SOUTHWESTERN JEFFERSON AND EAST CENTRAL PARK COUNTIES...
AT 532 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN HAD MOVED EASTWARD OVER SOUTHWEST DOUGLAS AND NORTHERN
TELLER COUNTIES. DOPPLER RADAR INDICATED THAT BETWEEN ONE AND THREE
INCHES OF RAIN FELL BETWEEN 300 PM AND 500 PM. RUNOFF AND FLASH
FLOODING FROM THE HEAVY RAIN IS EXPECTED TO CONTINUE IN THE WARNED
AREA FOR THE NEXT ONE TO TWO HOURS.
EXCESSIVE RAINFALL OVER THE WARNING AREA MAY ALSO CAUSE MUD SLIDES
NEAR STEEP TERRAIN. THE MUD SLIDE CAN CONSIST OF ROCK...MUD...
VEGETATION AND OTHER LOOSE MATERIALS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WILKERSON PASS...BUFFALO CREEK AND CHEESMAN RESERVOIR.
DRAINAGES THAT WILL EXPERIENCE FLOODING INCLUDE CABIN
CREEK...TRAMWAY CREEK...GOOSE CREEK AND THE SOUTH FORK OF BUFFALO
CREEK...ABOVE CHEESMAN RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS
AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD
ALSO TRIGGER ROCK SLIDES OR DEBRIS FLOWS IN STEEP TERRAIN.
AS DARKNESS APPROACHES...MOTORISTS SHOULD REMAIN ALERT FOR FLOODED
ROADWAYS OR POSSIBLE WASHED OUT BRIDGES.
&&
LAT...LON 3901 10561 3940 10527 3932 10519 3926 10522
3925 10524 3924 10524 3924 10525 3921 10526
3920 10529 3918 10529 3916 10531 3912 10533
3910 10533 3895 10545
$$
DANKERS866
WGUS75 KBOU 150121
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
721 PM MDT FRI AUG 14 2015
COC059-093-150129-
/O.CAN.KBOU.FF.W.0030.000000T0000Z-150815T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON CO-PARK CO-
721 PM MDT FRI AUG 14 2015
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN JEFFERSON AND EAST
CENTRAL PARK COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. NO REPORTS OF DAMAGE OR FLOODING HAVE BEEN RECEIVED
BY THE JEFFERSON COUNTY SHERRIFFS OFFICE. CREEKS IN SOUTHERN
JEFFERSON COUNTY WILL CONTINUE TO RUN AT ELEVATED LEVELS THE REST OF
TONIGHT.
LAT...LON 3901 10561 3940 10527 3932 10519 3926 10522
3925 10524 3924 10524 3924 10525 3921 10526
3920 10529 3918 10529 3916 10531 3912 10533
3910 10533 3895 10545
$$
DANKERSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 3:46 PM MDT, 50 minutes earlier.
Area forecast discussion, Aug 14, 3:46 PM MDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 346 PM MDT FRI AUG 14 2015 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 345 PM MDT FRI AUG 14 2015 SLIGHT POSITIVELY TILTED UPPER RIDGE OVER THE CENTRAL AND SOUTHERN ROCKY MTN REGION IS PROGGED TO UNDERGO FURTHER TILTING OVER THE NEXT 24 HOURS IN RESPONSE TO FALLING HEIGHTS OVER THE PACIFIC NORTHWEST. SUBTROPICAL MOISTURE...GENERALLY AT MID AND HIGH LEVELS AND TRAPPED WITHIN THIS RIDGE IS ALSO FORECAST TO GRADUALLY MIGRATE EASTWARD ACROSS COLORADO DURING THIS SAME PERIOD. LIGHT NORTH-NORTHWEST FLOW ALOFT TODAY...BECOMES WEST- NORTHWEST WITH FLATTENING OF THE UPPER RIDGE WITH THE PASSAGE OF A 60-80KT JET MAXIMA TO OUR NORTH-NORTHWEST DURING THE DAY SATURDAY. THE INFLUX OF MOISTURE WILL RESULT IN AN INCREASE IN HIGH CLOUDS OVERNIGHT AND A LOWERING OF CLOUD BASES SATURDAY MORNING. MODELS SHOW A MODEST INCREASE IN LARGE SCALE FORCING FOR ASCENT DURING THE DAY SATURDAY AHEAD OF A WEAK MID-LEVEL PERTABATION ROUNDING THE TOP OF THE UPPER RIDGE. THE CHANCE OF WETTING RAINFALL/T-STORMS IS EXPECTED TO INCREASE TOMORROW... PARTICULARLY IN THE HIGH COUNTRY WITH RISING PRECIPITABLE WATER VALUES. THE PLAINS SHOULD ALSO SEE MORE STORM COVERAGE BY AFTERNOON WITH STRONG HEATING GENERATING STEEP BNDRY LAYER LAPSE RATES PRIOR TO OVER DEVELOPMENT. OUTFLOW BOUNDARIES RADIATING OUT FROM HIGH COUNTRY STORMS WILL HELP TO INITIATE CONVECTION ON THE NEARBY PLAINS. HOWEVER IT MAY TAKE ALL DAY BEFORE STORMS ARE ABLE TO FIRE OFF OVER FAR EASTERN SECTIONS OF THE FORECAST AREA DUE TO LINGERING CIN THRU MIDDAY. LOWS TONIGHT SHOULD BE SLIGHTLY WARMER THAN LAST NIGHT DUE TO AN INSULATING HIGH CLOUD SHIELD. TEMPS ON SATURDAY WILL BE LITTLE CHANGED EVEN WITH AN EARLIER START TO CONVECTION IN THE HIGH COUNTRY AND WITH MORE MID AND HIGH CLOUDS EAST OF THE MTNS. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 345 PM MDT FRI AUG 14 2015 THE UPPER RIDGE OF HIGH PRESSURE WILL CONTINUE TO FLATTEN ON SATURDAY NIGHT AND SUNDAY AS UPPER TROF MOVES INTO THE NORTHERN ROCKIES AND NORTHERN HIGH PLAINS. AN ASSOCIATED COLD FRONT WILL PUSH INTO EASTERN COLORADO DURING THE DAY ON SUNDAY WHICH MAY FOCUS HIGHER THUNDERSTORM CHANCES...ESPECIALLY ON THE PALMER DIVIDE AND FAR EASTERN COLORADO. POTENTIAL FOR STRONG OR EVEN AN ISOLATED SEVERE STORM ON THE PLAINS AS FRONT POOLS HIGHER LOW LEVEL MOISTURE AND CAPES FROM 1000-2000J/KG. ALSO EXPECT COOLER TEMPERATURES BEHIND THE FRONT ON SUNDAY WITH HIGHS BACK BELOW 90 DEGREES. A DECENT CHANGE IN THE PATTERN COMES INTO COLORADO ON LATE MONDAY AND TUESDAY AS A STRONG UPPER LEVEL TROF SWEEPS ACROSS THE REGION ON TUESDAY. LOOKS LIKE THE BEST CHANCE OF SHOWERS WILL BE AHEAD OF THE TROF ON MONDAY NIGHT AND EARLY TUESDAY BEFORE DRYING AND SUBSTANTIAL SUBSIDENCE MOVES TUESDAY NIGHT AND WEDNESDAY. THE EUROPEAN IS EVEN DEEPER WITH THE TROF AS IT EVEN TRIES TO CUT OFF THE LOW OVER COLORADO ON WEDNESDAY. IF THIS OCCURS HIGHER POPS MAY BE NEEDED EVEN INTO THE LATE TUESDAY TIME FRAME. 700MB TEMPERATURES DROP TO 4-5C RANGE BY WED AM WHICH WILL DROP TEMPS ON WED INTO THE 70S WITH EVEN THE POTENTIAL EXISTS FOR EVEN SNOW SHOWERS OVER THE HIGHEST ELEVATIONS OF THE MOUNTAINS TUESDAY NIGHT. BEHIND THIS TROF DRY AND SUBSIDENT AIRMASS FOR LITTLE OR NO CONVECTION IN THE LATE WED/THU TIME FRAME. && .AVIATION...(FOR THE TAFS THROUGH 00Z SATURDAY LATE AFTERNOON) ISSUED AT 345 PM MDT FRI AUG 14 2015 T-STORMS HAVE BEEN SLOW TO FORM ALONG THE FRONT RANGE THIS AFTERNOON AND PARTICULARLY IN THE DENVER METRO AREA. BASED ON CURRENT TRENDS...COULD SEE ISOLATED HIGH BASED T-STORMS DRIFTING EAST-NORTHEAST OVER THE METRO AREA BETWEEN 22Z/FRI AND 03Z/SAT. MAIN THREAT FROM THESE STORMS WILL BE GUSTY MICROBURST WINDS AND SHIFTING WINDS WITH THE PASSAGE OF OUTFLOW BOUNDARIES. CLOUD-TO- LIGHTENING ALSO A POTENTIAL THREAT. SEE LITTLE CHANCE OF MEASURABLE RAINFALL AND VIRTUALLY NO CHANCE OF VISIBILITY RESTRICTIONS DUE TO PRECIP. CURRENT EAST-SOUTHEASTERLY WINDS OF 7-15KTS IN THE DENVER AREA ARE FORECAST TO TRANSITION TO SOUTH- SOUTHWESTERLY WITH DARKNESS AT SPEEDS UNDER 12 KTS. ON SATURDAY...LIGHT DRAINAGE WINDS IN THE MORNING ARE EXPECTED TO BECOME NORTH- NORTHEASTERLY AT 5-10 KTS BY THE AFTERNOON. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BAKER LONG TERM...ENTREKIN AVIATION...BAKER
Hazardous weather outlook, Aug 14, 11:35 AM MDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1135 AM MDT FRI AUG 14 2015 COZ030>051-151745- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1135 AM MDT FRI AUG 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT LOOK FOR SCATTERED SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS AND FRONT RANGE FOOTHILLS THIS AFTERNOON THROUGH EARLY THIS EVENING...WITH ISOLATED STORMS OVER THE NEARBY PLAINS. A FEW OF THESE SLOW MOVING STORMS MAY PRODUCE RAINFALL UP TO 1 TO 1.5 INCHES PER HOUR. SOME STORMS WILL ALSO BE CAPABLE OF PRODUCING WIND GUSTS TO AROUND 40 MPH AND FREQUENT CLOUD-TO-GROUND LIGHTNING. MOST STORMS SHOULD DISSIPATE BY AROUND MID-EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY EXPECT SCATTERED AFTERNOON AND EVENING THUNDERSTORMS OVER THE MOUNTAINS THIS WEEKEND...WITH LESS COVERAGE ON THE PLAINS. LOOK FOR CONTINUED AFTERNOON THUNDERSTORM DEVELOPMENT FOR MONDAY THROUGH THURSDAY MAINLY OVER THE HIGHER TERRAIN WITH STRONGER STORMS POSSIBLE OVER THE PLAINS SUNDAY AND MONDAY. TEMPERATURES ON THE PLAINS WILL BE IN THE MID 90S ON SATURDAY. A WEAK COLD FRONT WILL BRING SLIGHTLY COOLER TEMPERATURES...WITH HIGHS IN THE MID TO UPPER 80S THROUGH TUESDAY THEN DIPPING INTO THE LOWER 80S FOR WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON. BAKER/ENTREKIN
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 4:02 PM MDT | Areal Flood Advisory | BOU | Jefferson | 3 hr |
| Aug 14, 5:14 PM MDT | Flash Flood Warning | BOU | Douglas | 3 hr |
Nearby
Flash Flood Warnings in Colorado, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.